Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 151, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Dec 1, 2018, 5:54 PM CST for Logan County, Menard County, Illinois. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2018, 5:54 PM CST (23:54 UTC)
- Expired
- Dec 1, 2018, 6:45 PM CST
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 9 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 6:10 PM CST | TSTM WND DMG | 4 S Lincoln, IL | LARGE TREE BLOCKING PRIME ROAD AND 1200 AVENUE. |
| Dec 1, 6:20 PM CST | HAIL 0.88 | 2 Sw Lincoln, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 1, 2:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 529 m²/s²
- 0-3 km storm-relative helicity
- 658 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WUUS53 KILX 012354
SVRILX
ILC107-129-020045-
/O.NEW.KILX.SV.W.0151.181201T2354Z-181202T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
554 PM CST SAT DEC 1 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
East central Menard County in central Illinois...
Logan County in central Illinois...
* Until 645 PM CST.
* At 553 PM CST, a severe thunderstorm was located over Elkhart, or
12 miles southwest of Lincoln, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lincoln, Mount Pulaski, Emden, Elkhart, Middletown, Hartsburg,
Beason, Cornland, Lawndale, Broadwell and Fancy Prairie.
This includes the following highways...
Interstate 155 between mile markers 0 and 10.
Interstate 55 between mile markers 112 and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM CST for central
Illinois.
LAT...LON 4020 8915 4008 8915 3993 8943 3994 8948
3998 8949 3998 8966 4032 8947
TIME...MOT...LOC 2353Z 205DEG 28KT 4001 8952
HAIL...1.00IN
WIND...60MPH
$$
Barnes1 follow-up statement
018
WWUS53 KILX 020043
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
643 PM CST SAT DEC 1 2018
ILC107-129-020052-
/O.EXP.KILX.SV.W.0151.000000T0000Z-181202T0045Z/
Menard-Logan-
643 PM CST SAT DEC 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MENARD AND LOGAN
COUNTIES WILL EXPIRE AT 645 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 700 PM CST for central
Illinois.
LAT...LON 4020 8915 4008 8915 3993 8943 3994 8948
3998 8949 3998 8966 4032 8947
TIME...MOT...LOC 0042Z 205DEG 28KT 4035 8931
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 5:26 PM CST, 28 minutes earlier.
Area forecast discussion, Dec 1, 5:26 PM CST, 28 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 526 PM CST Sat Dec 1 2018 .SHORT TERM...(This evening through Sunday) ISSUED AT 209 PM CST Sat Dec 1 2018 Will be concise as convection is developing in west central IL. Have issued a dense fog advisory through this evening for Fulton/Knox/Stark counties as higher dewpoints advecting over remaining wet/melting snowpack has dropped visibilities below 1/4 mile at GBG and MQB. Gradual improvement expected later this evening after passage of occluded front. Main severe weather potential is now focused from west central IL east to near I-55 through 00Z. Warm front has now pushed north to near I-74 with southeast winds 55F+ dewpoints south of the front. 18Z KILX sounding featured steep mid level lapse rates, strong low to mid level wind shear, and low freezing level. As lift increases ahead of the approaching occluded front and associated shortwave, scattered strong to severe low-topped storms will impact the western half of the CWA into early evening. All severe weather modes are in play with damaging wind gusts and hail the primary threats. Strong low level wind shear will favor rotating storms with a few brief tornadoes possible especially this afternoon where storms near the warm front and increased SRH. These storms will be fast movers with 40-50 kt flow in the storm bearing layer. The severe threat will diminish quickly this evening as storms push though the northern CWA. After a break in precip chances later this evening, scattered showers will return to the northwest half of the CWA later tonight and on Sunday, as a surface trough lingers in this area beneath cyclonic flow aloft. .LONG TERM...(Sunday night through Saturday) ISSUED AT 209 PM CST Sat Dec 1 2018 Scattered showers in cyclonic flow will change to light snow Sunday night and Monday as colder air filters in from the northwest. No accumulations expected. Dry but cold weather will dominate the Midwest for Tuesday and Wednesday as high pressure shifts south of the area. 850 mb temps dip to -10C and will keep highs several degrees below normal. Next precip chances arrive Thursday with a cold front. Moisture and thermal profiles suggest mainly snow with minor accumulations possible. Arctic high behind the front will again drop readings well below normal for Friday and Saturday. Potential for next winter wx maker next weekend for parts of the Midwest/Ohio Valley will bear watching. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 526 PM CST Sat Dec 1 2018 Of immediate concern is thunderstorms affecting KPIA, KSPI, and KDEC through 01Z. Strong and variable wind gusts to 45 MPH and much reduced visibility in thunderstorms have been tempoed for these sites. Less certainty in timing for storms affecting KBMI and KCMI but will be amending TAFs soon based on trends. Beyond the thunderstorm threat early this evening...MVFR ceilings and scattered showers will be common overnight and through much of Sunday. Winds will continue to be gusty. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...25 LONG TERM...25 AVIATION...25
Hazardous weather outlook, Dec 1, 3:17 PM CST, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 317 PM CST Sat Dec 1 2018 ILZ027-028-036-021200- Fulton-Knox-Stark- 317 PM CST Sat Dec 1 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. A brief tornado touchdown cannot be ruled out, mainly south of I-74. Dense fog is expected to develop or continue across the area, northwest of the Illinois river, this evening through overnight. Frequent visibilities of around one quarter mile will be common. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... The combination of the weekend rain, and melting snow, will result in rises on area rivers. Minor flooding will occur early in the new week on the Spoon River. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. The most likely time frame is 3 pm to 9 pm. ILZ029-030-021200- Marshall-Peoria- 317 PM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. A brief tornado touchdown cannot be ruled out, mainly south of I-74. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... The combination of the weekend rain, and melting snow, will result in rises on area rivers. Minor flooding will occur early in the new week on the Spoon River. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. The most likely time frame is 3 pm to 9 pm. ILZ031-037-038-040>057-061-021200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott- Shelby-Tazewell-Vermilion-Woodford- 317 PM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. Brief tornado touchdowns cannot be ruled out. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. West of I-55, this is most likely between 3 pm and 7 pm. East of I-55, the most likely time frame is 6 pm to 9 pm ILZ062-063-066>068-071>073-021200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 317 PM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Strong to severe storms are possible late this afternoon into this evening. Damaging winds and large hail are the main concerns. An isolated tornado touchdown cannot be ruled out, although this would be more likely west of I-57. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... River levels will rise in response to the weekend rainfall. Minor flooding may occur along parts of the Wabash and Little Wabash Rivers early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. The most likely time frame is 5 pm to 9 pm. Auten
In the hours before
Local storm report, Dec 1, 5:28 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL STONINGTON 39.64N 89.19W
12/01/2018 E0.88 INCH CHRISTIAN IL TRAINED SPOTTER
&&
SBAKERLocal storm report, Dec 1, 5:30 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL STONINGTON 39.64N 89.19W
12/01/2018 E1.00 INCH CHRISTIAN IL TRAINED SPOTTER
&&
SBAKERLocal storm report, Dec 1, 5:34 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL HANNA CITY 40.69N 89.79W
12/01/2018 E1.00 INCH PEORIA IL EMERGENCY MNGR
&&
SBAKERLocal storm report, Dec 1, 5:36 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
536 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 2 NW HANNA CITY 40.71N 89.82W
12/01/2018 E1.75 INCH PEORIA IL EMERGENCY MNGR
&&
SBAKERLocal storm report, Dec 1, 5:42 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
542 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
12/01/2018 M75 MPH SANGAMON IL ASOS
&&
SBAKERLocal storm report, Dec 1, 5:44 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM FLOOD SHERMAN 39.89N 89.61W
12/01/2018 SANGAMON IL TRAINED SPOTTER
MINOR ROADWAY FLOODING REPORTED IN TOWN.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:09 PM CST | Dense Fog Advisory | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion, Woodford | 8 hr |
| Dec 1, 9:45 AM CST | River Flood Warning | ILX | Fulton, Knox | 3 days |
| Dec 1, 12:39 PM CST | Dense Fog Advisory | ILX | Fulton, Knox, Stark | 4 hr |
| Dec 1, 2:21 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 39 min |
| Dec 1, 2:49 PM CST | Tornado Warning | ILX | Cass, Morgan, Scott | 41 min |
| Dec 1, 2:58 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 14 min |
| Dec 1, 3:04 PM CST | Tornado Warning | ILX | Schuyler | 11 min |
| Dec 1, 3:24 PM CST | Tornado Warning | ILX | Cass, Mason, Schuyler | 51 min |
| Dec 1, 3:47 PM CST | Tornado Warning | ILX | Fulton, Mason, Schuyler | 43 min |
| Dec 1, 3:57 PM CST | Tornado Warning | ILX | Knox, Peoria | 38 min |
| Dec 1, 4:22 PM CST | Tornado Warning | ILX | Fulton, Mason, Peoria, Tazewell | 38 min |
| Dec 1, 4:37 PM CST | Tornado Warning | ILX | Christian | 38 min |
| Dec 1, 4:39 PM CST | Tornado Warning | ILX | Christian | 51 min |
| Dec 1, 4:42 PM CST | Tornado Warning | ILX | Mason | 48 min |
| Dec 1, 4:53 PM CST | Tornado Warning | ILX | Fulton, Peoria | 37 min |
| Dec 1, 5:12 PM CST | Tornado Warning | ILX | Mason, Tazewell | 48 min |
| Dec 1, 5:15 PM CST | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 45 min |
| Dec 1, 5:15 PM CST | Tornado Warning | ILX | Christian | 30 min |
| Dec 1, 5:29 PM CST | Severe Thunderstorm Warning | ILX | Peoria | 46 min |
| Dec 1, 5:43 PM CST | Tornado Warning | ILX | Christian, Macon | 32 min |
| Dec 1, 5:46 PM CST | Severe Thunderstorm Warning | ILX | Tazewell | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.